Skip to content
Da Vinci hysterectomy
avatar
sherry913 posted:
I am 44 and I am 3 weeks post op from having both ovaries removed,uterus and falopian tubes.I noticed about a week ago that I am cold and then real hot.I can't sleep because I can't get comfortable.My mind is always raceing and sometimes my heart does the same thing.Now in the last 3 days I have a hard time going anywhere because I am so sad.My doc just put me on antidepressants but now I can't seem to get out of bed.I'm so sleepy but I can't fully go to sleep.I think by going through a full hysterectomy has my mind so messed up I can't think right.The operation itself went perfect,I was up walking{slow} the same day.But I fear the worst is yet to come.I need help.I know I'm not the only one that is going through the Sudden Menopause stage,If you have anything that might help,please share.
Reply
 
avatar
Anon_6061 responded:
I'm sorry for what you're going through! I can certainly relate! It's more than " a full hysterectomy has my mind so messed up." You've lost your essential ovarian hormones. I discovered after my hysterectomy and ovary removal (which like most wasn't necessary) that the ovaries of a woman with all her parts produce hormones into her 80's. This explained why my quality of life, health, and even my appearance spiraled down quickly post-op.

Our ovarian hormones are essential to every cell in our body. Sleep problems were the first symptom, then I lost the "spring in my step" (basic taken for granted joy), then suicidal depression and anxiety hit, blurry vision, hair and skin changes, hot flashes and feeling overly warm, nausea, fatigue, horrible memory loss, no motivation or focus, no sex drive or response, the list goes on.

I refused anti-depressants since the loss of my hormones was the cause of all these problems. Estrogen (once I realized I needed more than what most doctors think we need) gradually brought me out of the suicidal depression. It also greatly improved my sleep (although it's still not to the pre-hyst level) as well as many of the other symptoms.

So your body is probably crying out for estrogen and maybe even some testosterone. The longer you go without, the harder it may be to improve your symptoms. Also, it can take awhile to find the right HRT for your body so don't give up!
 
avatar
sherry913 replied to Anon_6061's response:
I want to first thank you for your responce,It made me instantly feel better because I wasn't alone in dealing with this.I started taking Estradiol the following day after my post and I feel much better.I finally stopped feeling sad and the mood swings are alot better.I am not 100% but atleast I can function.I am on 05mg. right now of the estradiol and 10mg. of celexa.I guess this is going to be a long journey of meds,Thanks again.Please keep in touch so we can share any new advice for eachother.
 
avatar
Anon_6061 replied to sherry913's response:
I'm glad to hear you started taking estradiol. My doctor failed to Rx estrogen early post-op and I paid a high price. And then he refused to see me when what he prescribed wasn't working out. So I went far too long in an estrogen deprived state. I curse him to this day!

Be aware that your body probably still has some stores of estrogen so as you get further out from surgery, you may need to gradually increase your dose. But you should be able to base that on symptoms.

Please post any time with questions or just FYI of how you're doing. Hope it's uphill from here!
 
avatar
Anon_6061 responded:
I know it's only been 2 weeks since you last posted but just wondered how you're doing.


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Red Clover Blossoms
I have done research and have been using red clover blossom 2x daily(750 mg from most vitamin places). I no longer get get hot flashes. ... More
Was this Helpful?
1 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website